Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Reactions to Amoxicillin (8 mo old)

Recently my 8 month old got an ear infection and they have me giving him tylenol,mortin, and amoxicillin, his highest temp was 104 but for the past 36 hours it hasnt gotten above 100 (he is happier and no fever at the moment) Just a couple questions:

A) Do you think it is safe to reduce the amount of tylenol/motrin (4 ml t-4 hrs; 4 ml mortin 6 hrs) since his temp has gone down? It has been 2 days....seemed like a lot to begin with.

and B) Since using the amoxicillin he has pooped 4 times today, only once was it really runny, otherwise its been only slightly less thick, has this happened to anyone else? Didn't know if it was cause for great concern, i know diarrhea is a side effect, and its only been one day, but he normally poops once a day, and he doesnt seem upset and no crying when it happens. Any advice or suggestions/answer would be greatly appreciated.

Answer Question
 
JennaJ721

Asked by JennaJ721 at 8:04 PM on Sep. 27, 2010 in Babies (0-12 months)

Level 3 (16 Credits)
Answers (7)
  • This is me with my children: If the temp is registering under 103 under the arm and there is no pain I don't do meds at all. If there is pain or it is above 103 I do the pain meds as needed according to the label. Once DS was 103.8 under the arm adn we alternated motrin and tylenol every 3 hours. With an ear infection I do not give antibiotics at all unless there is an underlying sinus infection or something. Most ear infections viral and not bacterial there for the antibiotics are for the mother not the child. If this was my child I would ask the doctor why they thought the antibiotics were necessary to begin with. The diarrhea is a common but harmless reaction to any antibiotics. I would only continue the tylenol/motrin id there was still pain. This is me with my kids. Please don't take offense.
    But_Mommie

    Answer by But_Mommie at 8:18 PM on Sep. 27, 2010

  • No there is no pain, i have only been giving it to him if his temp reaches 103 for today which it hasnt ....anything under 103 i tend to give fluid and a luke warm bath, but this is my first child and when i saw 104.5 i freaked lol, thank you though.
    JennaJ721

    Comment by JennaJ721 (original poster) at 8:25 PM on Sep. 27, 2010

  • Yes, I do think you can reduce, (or even stop) the amount of pain reliever/fever reducer, since it has done it's job. If the fever spikes again, however, I would start it back up. Loose stools are an unfortunate side effect of many antibiotics. Try to keep him hydrated, and look into probiotics, they can help.
    Krysta622

    Answer by Krysta622 at 8:29 PM on Sep. 27, 2010

  • Antibiotics are essential---finish all of it. Your Doctor knows best. And Yogurt will help with the diarrhea. It works every time.!
    gertie41

    Answer by gertie41 at 8:49 PM on Sep. 27, 2010

  • thanks guys, i remember when i was little i got a lot of ear infections and i always had to take the pink stuff so ill finish that and stop the tylenol unless needed...and ill try the yogurt, he loves it as is anyway so i doubt he will protest.
    JennaJ721

    Comment by JennaJ721 (original poster) at 9:10 PM on Sep. 27, 2010

  • My son is currently on Amoxicillin for a ear infection. ( 6 months) He has been on it since Friday and he also has loose stools. I was told it should only last for a few days (out of the 10 he is on it) so we shall see but I have also noticed a increase in watery stools.
    mommytobrooke

    Answer by mommytobrooke at 9:36 PM on Sep. 27, 2010

  • yeah i got 10 days he started sat,i just feel miserable cause he is happy til medicine time then he looks at me like "why mommy?"
    JennaJ721

    Comment by JennaJ721 (original poster) at 9:52 PM on Sep. 27, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN